Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 269, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 3:05 PM CST for Plaquemines Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 6, 2000, 3:05 PM CST (21:05 UTC)
- Expired
- Nov 6, 2000, 3:30 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Plaquemines Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 2:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
186 WUUS54 KLIX 062105 SVRNEW LAC075-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CST MON NOV 6 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 330 PM CST * AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF EMPIRE...OR ABOUT 13 MILES SOUTH OF PORT SULPHUR...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF EMPIRE AT 315 PM CST OVER BURAS AT 325 PM CST 6 MILES NORTHWEST OF BOOTHVILLE AT 330 PM CST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 2937 8981 2920 8975 2931 8929 2952 8938
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:50 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 6, 2:50 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 250 PM CST MON NOV 06 2000 AREA OF CONVECTION CONTINUES TO PROGRESS SLOWLY TO THE E ACROSS THE FORECAST AREA THIS AFTERNOON. SOME INTENSIFICATION HAS TAKEN PLACE OVER THE LAST COUPLE OF HOURS AS AN UPPER JET MAX MOVES ACROSS THE AREA. VWP DATA CONTINUES TO INDICATE CONSIDERABLE LOW LEVEL SHEAR AND A NUMBER OF CELLS HAVE BRIEFLY EXHIBITED ROTATION. EXPECT THE ACTIVITY TO CONTINUE MOVING E INTO MS AND EXTREME SE LA COASTAL ZONES DURING THE REMAINDER OF THE AFTERNOON AND BEFORE BEGINNING TO WEAKEN BY EVENING AS JET MAX EXITS REGION AND TAIL END OF WEAK VORT LOBE PULLS OFF TO THE NE. MODELS FORECAST DRIER MID/UPPER LEVEL AIR TO TEMPORARILY WORK INTO MUCH OF THE FORECAST OVERNIGHT...AS A RESULT EXPECT ANY REMAINING PRECIPITATION TO BE CONFINED TO THE COASTAL AREAS. DEEPER MOISTURE BEGINS TO MAKE A RETURN BY LATE TUE AS ANOTHER WEAK PERTURBATION IN THE SWLY FLOW ALOFT APPROACHES THE AREA. IT APPEARS THAT A RATHER UNSETTLED PERIOD IS IN STORE FOR THE FORECAST AREA UNTIL THE END OF THE WEEK AS A SERIES OF WEAK MID LEVEL SHORTWAVES IN THE SUBTROPICAL JET AFFECT THE LOWER MS VALLEY IN ADVANCE OF ANOTHER UPPER LOW/SHORTWAVE TROUGH THAT WILL BE EJECTED OUT OF THE MEAN WESTERN UPPER U.S. TROUGH MID TO LATE WEEK. AT THE SURFACE...WEAK COLD FRONT WILL APPROACH THE FORECAST AREA LATE TONIGHT AND TUE...BUT WILL STALL OUT BEFORE MOVING BACK N AND W AS A WARM FRONT OR INVERTED TROUGH TUE NIGHT/WED. MODELS PROG NEXT FRONT ON THU IN ASSOCIATION WITH SYSTEM THAT WILL BE EJECTED OUT OF THE SW CONUS TO MOVE ACROSS THE AREA ON THU WITH POSSIBLY A WEAK SURFACE LOW FORMING ALONG THE BOUNDARY. IN ADDITION TO KEEPING A CHANCE OF PRECIPITATION ALONG COASTAL ZONES TONIGHT...WILL SPREAD CHANCE OF SHOWERS/THUNDERSTORMS BACK TO THE N BY TUE AFTERNOON AND CONTINUE WITH A CHANCE OF PRECIPITATION THROUGH T9HU. PRELIMINARY NUMBERS FOLLOW... .NEW...SMALL CRAFT ADVISORY PQL TO MS RIVER EXCLUDING LAKE PONTCHARTRAIN LA...NONE. MS...NONE. 11
In the hours before
Special weather statement, Nov 6, 10:05 AM CST, 5 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1005 AM CST MON NOV 6 2000 SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY BEFORE DIMINISHING TONIGHT AS A DISTURBANCE IN THE UPPER ATMOSPHERE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. THUNDERSTORMS WILL BE MOST NUMEROUS EAST OF A LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. A FEW THUNDERSTORMS MAY BE SEVERE THROUGH THIS AFTERNOON AND PRODUCE DAMAGING WINDS AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 11:40 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 30 min |
| Nov 6, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| Nov 6, 2:00 PM CST | Tornado Warning | LIX | Saint Tammany | 30 min |
| Nov 6, 2:30 PM CST | Tornado Warning | LIX | Saint Tammany | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.